West Virginia, 2011Damaging Winds in West Virginia, July 7, 2011
July 7, 2011 · NWS LWX · 2 events in 2 counties and zones
A mid-level trough of low pressure remained over the area, providing cooler air aloft. A southerly flow around high pressure over the Atlantic ushered in plenty of warm and moist air.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid-level trough of low pressure remained over the area, providing cooler air aloft. A southerly flow around high pressure over the Atlantic ushered in plenty of warm and moist air. the combination of warm and moist air at the surface along with cooler air aloft caused moderate amounts of instability to develop. A couple thunderstorms that developed due to the instability were able to cause damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 7, 8:23 PM EST, 19 minutes earlier.
Area forecast discussion, Jul 7, 8:23 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 PM EDT THU JUL 7 2011
.SYNOPSIS...
A COLD FRONT OVER THE NORTHERN MID-ATLANTIC STATES WILL MOVE
SOUTHWARD TOWARD NORTHERN MARYLAND TODAY BEFORE STALLING OVER THE
AREA THROUGH TOMORROW. SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION
THIS WEEKEND. THE MID-ATLANTIC STATES WILL BECOME SITUATED BETWEEN
HIGH PRESSURE OVER THE SOUTHEASTERN STATES AND LOW PRESSURE OVER
EASTERN CANADA EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
NEARLY STATIONARY BNDRY HAS BEEN SKEWED TO A MORE NW-SE
ORIENTATION DUE TO CNVCTN ACRS NE MD...NOW DRAPED ROUGHLY ALONG
POTOMAC RIVER. SVRL WET MICROBURST ACRS NRN CWA EARLIER THIS
EVE...BUT WITH DIURNAL INSTABILITY WANING...STORM INTENSITY HAS
BEEN AND SHUD CONT DCRSG. HVY RN...2-4 INCHES ACRS PORTIONS OF
INNER BALTIMORE METRO HAS CAUSED LOCALIZED FLASH FLOOD
PROBLEMS...WHICH TOO SHUD DIMINISH AS CNVCTN WEAKENS. POPS
GRADUALLY LOWER TO CHC/SLIGHT CHC AFTR MIDNIGHT...WITH BEST PROBS
ACRS NRN ZONES...CLOSER TO SFC BNDRY. PREV DISCUSSION FOLLOWS...
LOW TEMPS WILL RANGE FROM THE MID 60S ACROSS THE HIGH ELEVATIONS
TO MID 70S IN THE CITIES AND ALONG THE COAST. CLOUD COVER SHOULD
PREVENT WIDESPREAD AND DENSE FOG ERY FRI MRNG.
AN UPPER TROUGH WILL APPROACH FROM THE OH VLY WHILE A STRENGTHENING
UPPER-LEVEL JET STREAK MOVES INTO THE NORTHEAST STATES ON FRI. SLY
FLOW AHEAD OF THE TROUGH WILL DRAW TROPICAL MOISTURE NWD INTO THE
MID-ATLANTIC STATES WHILE THE SFC BOUNDARY REMAINS STALLED OVER THE
AREA. SHOWER AND STORMS SHOULD INCREASE IN COVERAGE DURING THE
MIDDAY AND AFTN HOURS AS SYNOPTIC LIFT INCREASES.
THE MAIN CONCERN STARTING FRI AFTN WILL BE HEAVY RAINFALL AND FLASH
FLOODING...ESPECIALLY WITH PWATS APPROACHING 2 STANDARD DEVIATIONS
ABOVE NORMAL. SEE HYDRO DISCUSSION FOR MORE DETAILS. ANOTHER
CONCERN WILL BE THE POTENTIAL FOR SEVERE TSTMS AS DEEP-LAYER SHEAR
PROFILES INCREASE IN CONCERT WITH DAYTIME DESTABILIZATION.
HOWEVER...THERE IS A HIGH DEGREE OF UNCERTAINTY FOR THE SEVERE TSTM
POTENTIAL AS THE THREAT WILL DEPEND ON THE AMOUNT OF DAYTIME
HEATING. CURRENT THINKING IS THAT CLOUD COVER ALONG AND NORTH OF THE
FRONT WILL LIKELY LIMIT HEATING. CENTRAL VA AND SRN MD WILL MOST
LIKELY SEE BREAKS IN THE CLOUDS AND THEREFORE BETTER INSTABILITY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
S/WV PIVOTS ACRS CWFA FRI EVE...TAKING AXIS OF HVY RAIN W/ IT. PWAT
IN EXCESS OF 2 INCHES /CLS TO 2SD ABV NRML/ MOST LKLY CHO-DCA-NAK.
FF WATCH WL CONT THRU 06Z...TO ACCT FOR POTENTIAL OF REPEATED
ECHOES. FNT WL BE SOMEWHAT CAUGHT IN MID LVL FLOW...SO DONT XPCT IT
TO MV THRU QUICKLY. HENCE...LKLY POPS WL STRETCH INTO THE OVNGT HRS.
BUT...STABILITY WL INCR THRU THE NGT...AND WL SHIFT EMPHASIS AWAY FM
THUNDER FOR THE OVNGT HRS.
SHRA CUD LINGER INTO SAT MRNG...BUT THEN HIPRES WL BLD OVR THE
GRTLKS...DRIVING CDFNT FAR ENUF S TO CARVE OUT A DRY WKND. H8 TEMPS
DONT DROP MUCH...SO MAXT FCST WL BE SIMLR TO PAST FEW DAYS /NEAR
90F/...BUT W/ DEWPTS IN THE 60S. MIN-T CLOSE TO MOS MEAN.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
XTNDD SYNOPTIC PTTN FEATURES BROAD MID CONUS H5 RDG AND DOWNSTREAM
TROF SOMEWHERE ALONG THE ERN SEABOARD OR IN THE WRN ATLC. THAT WL
LEAVE A SFC FNT STRETCHED FM W TO E SOMEWHERE IN THE MID ATLC OR
CAROLINAS...WHILE TRANSITORY SFC HIPRES PROTRUDES FM THE GRTLKS/NEW
ENGLND. THE INTERACTION BTWN THESE TWO FEATURES WL DICTATE DIRECT
IMPACT ON SENSIBLE WX W/IN CWFA. AS LONG AS THE FNT IS NEARBY...NEED
TO CONSIDER CHC TSRA DAILY...W/ AN EMPHASIS PLACED ON LT AFTN-ELY
EVNG. GRIDS WL STRIKE THAT BALANCE...W/ MAXT ABV CLIMO MON-TUE WHILE
PRIMARY INFLUENCE COMES FM UPA RDG...THEN TWD CLIMO WED-THU AS SFC
HIPRES POTENTIALLY DRIVES FNT SWD.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THUNDERSTORMS CURRENTLY IMPACTING THE BWI AND MTN TERMINALS WILL
DIMINISH THROUGH MIDNIGHT GIVING WAY TO MOSTLY CLOUDY SKIES. A LOW
PRESSURE SYSTEM MOVING NORTHWARD ALONG THE ATLANTIC COAST COMBINED
WITH THE SLOW MOVING FRONT CURRENTLY ACROSS THE AREA WILL PRODUCE
WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE DAY TOMORROW.
EXPECT IFR CONDITIONS PERIODICALLY AT ALL AIRPORTS DUE TO HEAVY RAIN
OBSTRUCTING VISIBILITIES AND LOW CIGS AT 2000 FT OR LOWER.
OVERNIGHT...FOG FORMATION WILL REDUCE VISIBILITIES ACROSS ALL
TERMINALS.
OVERALL...LIGHT WIND SHIFTING FROM SOUTHWEST TO NORTHERLY WILL
PREVAIL ACROSS THE REGION. HOWEVER...STRONG WIND GUSTS IN SHOWERS
AND THUNDERSTORMS COULD IMPACT TERMINALS WELL INTO TOMORROW
EVENING. PREV DISCUSSION FOLLOWS...
POOR FLYING CONDS FRI NGT IN NMRS SHRA/TSRA. PREVAILING MVFR W/ LCL
IFR XPCTD. A WK CDFNT WL PUSH SEWD OVNGT..WHICH WUD END SHRA...BUT
LINGERING LLVL MSTR MAY RSLT IN FOG DVLPMNT. THAT CUD LAST INTO SAT
MRNG. THEREAFTER...VFR THRU THE WKND...AND INTO ELY NXT WK.
&&
.MARINE...
TSTMS MAINLY CONFINED TO NRN PORTIONS OF BAY TNGT...OTHERWISE LGT
WINDS XPCD. PREV DISCUSSION FOLLOWS...
WIDESPREAD SHOWERS AND STORMS ARE EXPECTED AGAIN ON FRI.
NMRS TSRA FRI NGT MAY BE RESPONSIBLE FOR LCLLY HIER WNDS/WVS.
OTRW...NW WNDS XPCT TO REMAIN AOB 15 KT THRU THE WKND. STRONGEST
WNDS WL COME SAT AS CDFNT PUSHES S. RTN FLOW WL BEGIN LT SUN.
&&
.HYDROLOGY...
12Z GUIDANCE COMING INTO BETTER AGREEMENT OF A HEAVY RAINFALL EVENT
FRI AFTN AND EVE AS A TROUGH OF LOW PRESSURE WILL ADVANCE TOWARD THE
REGION. ALTHOUGH ANTECEDENT CONDITIONS ARE RELATIVELY DRY/FFG
HIGH...DECENT SYNOPTIC LIFT...A MOIST AIRMASS EMANATING FROM THE
TROPICS...SLOW STORM MOTION AND THE PRESENCE OF A STATIONARY
BOUNDARY ARE AMONG MANY FACTORS CONTRIBUTING TO A POTENTIAL FLASH
FLOOD EVENT. HAVE ISSUED A FLASH FLOOD WATCH FOR MOST OF THE AREA
EXCEPT WRN MD...THE ERN WEST VIRGINIA PANHANDLE AND EXTREME NW
VIRGINIA. HEAVY RAINFALL WILL NOT BE WIDESPREAD...AND LIKELY BE
FOCUSED ALONG THE FRONT. THEREFORE...THE EXACT LOCATION OF THE FRONT
WILL BE KEY TO DETERMINING WHO GETS MESOSCALE BANDING OF HEAVY
RAINFALL. SEE FLASH FLOOD WATCH FOR MORE DETAILS ON EXPECTED PRECIP
AMOUNTS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR MDZ004>007-009>011-013-014-016>018.
VA...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR VAZ025>027-029>031-036>040-042-050>057-501>504.
WV...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR WVZ505-506.
MARINE...NONE.
&&
SYNOPSIS...HTS/SBK
NEAR TERM...JRK/SBK
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...CJL/HTS
MARINE...JRK/SBK/HTS
HYDROLOGY...JRKHazardous weather outlook, Jul 7, 2:36 PM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
336 PM EDT THU JUL 7 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
336 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK FRONT
THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE AND
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THESE SLOW-MOVING
STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
FRIDAY AFTERNOON AND EVENING. IN ADDITION...A FEW STORMS MAY BE
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN ON FRIDAY.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-081000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
336 PM EDT THU JUL 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK FRONT
THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE AND
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THESE SLOW-MOVING
STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
FRIDAY AFTERNOON AND EVENING EAST OF THE BLUE RIDGE...AND FOR
COMMUNITIES SOUTHEAST OF WINCHESTER AND PETERSBURG. IN ADDITION...
A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN ON FRIDAY.
HTS
In the hours before
Special weather statement, Jul 7, 6:38 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
738 PM EDT THU JUL 7 2011
MDZ010-011-014-080015-
HOWARD MD-ANNE ARUNDEL MD-SOUTHERN BALTIMORE MD-
738 PM EDT THU JUL 7 2011
...STRONG THUNDERSTORM TO AFFECT HOWARD...ANNE ARUNDEL AND SOUTHERN
BALTIMORE COUNTIES...
AT 738 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF ELKRIDGE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE ELKRIDGE...HANOVER...HARMANS...LINTHICUM
HEIGHTS...LINTHICUM...BWI AIRPORT...SEVERN...RIDGEWAY...SOUTH GATE
AND FERNDALE.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3921 7645 3920 7648 3925 7655 3926 7660
3924 7657 3922 7656 3922 7652 3920 7653
3917 7649 3918 7646 3902 7651 3915 7694
3932 7688 3926 7643
TIME...MOT...LOC 2338Z 297DEG 13KT 3921 7679
KRAMARSpecial weather statement, Jul 7, 6:44 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
744 PM EDT THU JUL 7 2011
WVZ501-502-080015-
WESTERN GRANT WV-EASTERN GRANT WV-
744 PM EDT THU JUL 7 2011
...STRONG THUNDERSTORM TO AFFECT WESTERN GRANT AND EASTERN GRANT
COUNTIES...
AT 744 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF MAYSVILLE...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE MAYSVILLE...KLINE GAP...STREBY AND
LAHMANSVILLE.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3917 7932 3918 7932 3920 7930 3928 7921
3917 7902 3900 7914 3913 7934 3915 7934
TIME...MOT...LOC 2344Z 314DEG 3KT 3915 7922
BJLLocal storm report, Jul 7, 7:12 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 3 WSW SPARROWS POINT 39.21N 76.53W
07/07/2011 BALTIMORE CITY MD TRAINED SPOTTER
MULTIPLE 3-4 FOOT DIAMETER TREES DOWN. MANY 2-4 INCH
LIMBS BLOWN DOWN.
&&
EVENT NUMBER LWX1101111
CJLLocal storm report, Jul 7, 7:16 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
816 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 3 WSW SPARROWS POINT 39.21N 76.53W
07/07/2011 E0.75 INCH BALTIMORE CITY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1101112
CJLLocal storm report, Jul 7, 7:36 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
836 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 SW BROWNSVILLE 39.36N 77.70W
07/07/2011 WASHINGTON MD PUBLIC
TREES UPROOTED OR SNAPPED AND LARGE LIMBS DOWN. TREES
ON A HOUSE AND VEHICLE.
&&
EVENT NUMBER LWX1101113
KRAMARLocal storm report, Jul 7, 8:25 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
925 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 1 NW DUNDALK 39.28N 76.51W
07/07/2011 BALTIMORE MD TRAINED SPOTTER
LARGE TREE 3 FEET IN DIAMETER KNOCKED DOWN.
&&
EVENT NUMBER LWX1101114
CJLThunderstorm Wind, Hampshire
- When
- July 7, 8:42 PM EST
- Where
- Hampshire County, 1.07 mi W of Pleasantdale
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.300, -78.600
A tree was down blocking the road at the intersection of Routes 29 and 50.
Thunderstorm Wind, Berkeley
- When
- July 7, 9:47 PM EST
- Where
- Berkeley County, 0.48 mi SE of Arden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.416, -78.043
Two trees were blocking a road in Arden.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 7, 20112 deaths · 1 event
- Heat in Pennsylvania, July 7, 20111 death · 1 event
- Flash Flooding and Hail in Colorado, July 7, 2011$1.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Nevada, July 7 to 10, 20111 injured · $462,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 7, 2011$370,000 · 65 kt wind · 12 events
- Flash Flooding and Flood in Illinois, July 7 to 10, 20111 injured · $310,000 · 7 events
- Damaging Winds in California, July 7, 2011$550,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Maryland, July 7, 2011$260,000 · 1 in hail · 14 events
- Hail in South Dakota, July 7, 2011$250,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New Jersey, July 7, 20111 injured · $66,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Illinois, July 7, 2011$103,000 · 52 kt wind · 3 events
- Flash Flood and Hail in Arizona, July 7, 20111 injured · $56,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334468, 334469.